Wisconsin, 2012

Damaging Wind in Wisconsin, July 13, 2012

July 13, 2012 · NWS MPX · 1 event in 1 county or zone

During the afternoon of Friday, July 13th, a weak disturbance moving south-southeast across central Minnesota allowed for thunderstorms to develop across the region, especially east-central Minnesota, and into west-central Wisconsin. One severe storm moved across the Twin Cities metro area, and into west-central Wisconsin and caused wind damage near River Falls, Wisconsin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

During the afternoon of Friday, July 13th, a weak disturbance moving south-southeast across central Minnesota allowed for thunderstorms to develop across the region, especially east-central Minnesota, and into west-central Wisconsin. One severe storm moved across the Twin Cities metro area, and into west-central Wisconsin and caused wind damage near River Falls, Wisconsin.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 13, 2:58 PM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 13, 2:58 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
358 PM CDT FRI JUL 13 2012

.DISCUSSION...

TONIGHT AND SATURDAY...DYING SFC CDFNT SHIFTING E THIS
AFTN...ABOUT HALFWAY THROUGH MN...WITH SCATTERED CONVECTION HAVING
SPAWNED ALONG AND JUST AHEAD OF IT. OF MORE SIGNIFICANCE IS A
STACKED UPPER LEVEL SHORTWAVE TROUGH ALSO SWINGING THROUGH MN INTO
THE WRN GREAT LAKES. SFC OBS SHOW A DEFINITIVE WIND SHIFT LINE BUT
OTHERWISE THERE IS VERY LITTLE DIFFERENCE IN TEMPERATURES FROM ONE
SIDE TO THE OTHER AND THERE IS ONLY SLIGHTLY MORE NOTICEABLE DROPS
IN DEWPOINTS. HOWEVER...INSTABILITY IS CERTAINLY HEIGHTENED AHEAD
OF THE FRONT WITH 2500-3000 K/KG MUCAPE...INCLUDING 1000-1500 J/KG
OF DCAPE. LI/S ARE ALSO DOWN TO ARND -8C WITH NO MORE EXISTING
CAP. THERE IS STILL THE PROBLEM OF VERY LITTLE SHEAR AND ONLY
MODERATELY IMPRESSIVE LAPSE RATES...SO THERE REMAINS THE SLIGHT
RISK OF SEVERE STORMS BUT ONLY ISOLD AT BEST. WITH THESE STORMS
GOING IN THE PEAK HEATING OF THE DAY...AM EXPECTING THEM TO
GRADUALLY DIMINISH AS THEY SHIFT OFF TO THE EAST THIS EVENING. THE
WEAK CDFNT /OR WIND SHIFT LINE/ WILL CONTINUE TO PUSH THRU THE
REGION TONIGHT. THIS WILL BE FOLLOWED BY SFC HIGH PRESSURE AND A
BUILDING UPPER LEVEL RIDGE FOR SATURDAY THAT WILL MAKE FOR MOSTLY
CLEAR SKIES AND CONTINUED WARMING TEMPERATURES. FOR TONIGHT...
LINGERING CLOUD COVER WILL MAKE FOR ANOTHER MILD NIGHT WITH LOWS
ONLY DROPPING TO THE 65-70 DEGREE RANGE. AS FOR TOMORROW...EVEN
WITH W-NW FLOW BEHIND THE FNT...A SECONDARY FNT WOBBLING NEAR THE
CANADIAN BORDER WILL KEEP THE WARM AIR IN PLACE WITH TEMPERATURES
AGAIN IN THE 85-90 DEGREE RANGE OVER THE AREA TMRW. SOME SPOTS IN
FAR SWRN MN MAY EVEN CLIMB INTO THE LWR 90S WITH PLENTY OF SUN.

SATURDAY NIGHT THROUGH MONDAY...STRONG RIDGING BOTH AT THE SFC AND
ALOFT WILL SHIFT ACROSS THE REGION FROM THE CENTRAL PLAINS...
RESULTING IN A CONTINUATION OF THE DRY WEATHER ALONG WITH A
SIGNIFICANT WARMUP FOR THE START OF NEXT WEEK. H85 TEMPS CLIMB TO
ARND 20C ON SUNDAY THEN INCREASE TO NEARLY 25C ON MON. TRANSLATING
TO THE SFC...THIS WILL RESULT IN HIGHS IN THE LOW-MID 90S ON SUN
FOLLOWED BY MID-UPR 90S ON MON. THE OTHER CONCERN IS THAT SFC
DEWPOINTS WILL ALSO BE ON THE INCREASE...REACHING NEARLY 70F BY
MON. STRONG CAPPING WILL PREVENT ANY STORMS...BUT THE COMBINATION
OF THE HIGHER MAX TEMPS AND ELEVATED HUMIDITY WILL LIKELY LEAD TO
HEAT ADVY CONDITIONS OVER THIS PERIOD...ESPECIALLY WITH MIN TEMPS
IN THE LOWER 70S. WILL NEED TO SEE HOW THE MODELS EVOLVE OVER THE
NEXT FEW RUNS BEFORE MAKING THE DETERMINATION ON ANY SUPPLEMENTAL
PRODUCTS. THE RIDGE STARTS TO LOSE ITS INFLUENCE LATE MONDAY...AND
THIS WILL BE FOLLOWED BY A SLIGHT CHANGE IN THE WX PATTERN.

TUESDAY THROUGH THURSDAY...A MORE ZONAL UPPER LEVEL FLOW IS
EXPECTED FOR THE MIDDLE OF NEXT WEEK WHICH WILL BE ACCOMPANIED BY
SEVERAL SFC FRONTS EITHER APPROACHING NEAR OVER PASSING OVER THE
REGION. THE MAIN COMPLICATION IS THE LACK OF MOISTURE WITH THE
APPROACHING SYSTEMS THAT WILL MAKE THE PRECIP FORECAST QUITE
PROBLEMATIC. LONG-RANGE MODELS FREQUENTLY HIGHLIGHT POPS NO HIGHER
THAN 20 PERCENT DURING THIS PERIOD...BUT THE PROLONGED DRY PERIOD
MAKES TRYING TO PINPOINT A LOCATION QUITE DIFFICULT SO HAVE OPTED
TO RUN WITH A DRY FCST TUE-WED WHILE A MORE DEFINED SFC FRONT
ALONG WITH SEVERAL UPPER-LEVEL SHORTWAVES ROUND THE PERIPHERY OF
DEEP PLAINS HIGH PRES THAT GIVE SLIGHTLY MORE CONFIDENCE TO
INCLUDE POPS FOR THU. AS FOR TEMPS...THE RELAXING UPPER HIGH WILL
MAKE FOR SLIGHTLY COOLER TEMPS TUE-WED...DROPPING BACK INTO THE
80S. BUT...THE POTENTIAL APPROACH OF ANOTHER BUILDING UPPER RIDGE
LOOKS TO BE THE START OF ANOTHER WARMING TREND FOR THE LATTER HALF
OF THE WEEK.

&&

.AVIATION... /18Z TAF ISSUANCE/

TWO CONCERNS THIS TAF CYCLE. THE FIRST IS SHRA/TSRA CHANCES THIS
AFTERNOON AND EVENING WHILE THE OTHER IS MVFR OR LOWER
CEILINGS/VISIBILITIES IN FOG LATE TONIGHT. EARLY THIS AFTERNOON
SHOWERS WERE BEGINNING TO INCREASE IN COVERAGE BETWEEN KAXN AND
KSTC. THIS IS ALONG THE SURFACE FRONT AND UPPER LOW/TROF ALOFT.
SHORT TERM GUIDANCE IS IN PRETTY GOOD AGREEMENT THAT ACTIVITY
SHOULD CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON AND SPREAD
SOUTHEAST. KMSP...KRNH AND KEAU SEEM TO HAVE THE BEST CHANCE FOR
SHRA/TSRA BUT CONFIDENCE IS LOW ON COVERAGE AT ANY ONE SITE.
THEREFORE...CONTINUED VCSH/VCTS. THE WESTERN TERMINALS MAY SEE A
BRIEF SHOWER AS WELL WITH VCSH INDICATED AT KAXN AND KRWF. SCT-
BKN040-050 WILL BE COMMON THIS AFTERNOON WITH A MID LEVEL CEILING
ABOVE. WINDS THIS AFTERNOON WILL BE SOUTH AT NEAR 10 KNOTS FROM
KMSP ON EAST WITH SOUTHWEST TO WEST WINDS LESS THAN 10 KNOTS TO
THE WEST.

THE FRONTAL BOUNDARY ACROSS WESTERN MN WILL WASH OUT TONIGHT
ACROSS WESTERN WI AND SOUTHERN MN. LOW LEVEL MOISTURE COMBINED
WITH LIGHT WINDS AND THE POTENTIAL FOR ADDED GROUND MOISTURE FROM
AFTERNOON/EVENING SHOWERS SHOULD LEAD TO MVFR OR LOWER CONDITIONS
AT KRNH AND KEAU DURING THE LATE NIGHT HOURS. CONFIDENCE IS PRETTY
HIGH AND INDICATED MVFR OR LESS AFTER 08Z. IT/S QUITE CONCEIVABLE
THAT THE FOG COULD DEVELOP AS EARLY AS 04Z-06Z...DEPENDING ON HOW
MUCH RAIN OCCURS IN THE EVENING ALONG WITH THE CLEARING TREND.

KMSP...SHOWERS POSSIBLE AFTER 20Z WITH THUNDER CHANCES INCREASING
AFTER 22Z AND LASTING INTO THE EARLY EVENING. SMALL THREAT FOR
5-6SM IN FOG/HAZE TOWARD DAYBREAK SATURDAY WITH LIGHT WINDS.

/OUTLOOK/
SATURDAY AFTERNOON/NIGHT...VFR. WINDS NORTHERLY AT 5 TO 10 KTS.
SUNDAY...VFR. WINDS SE AT 5-15 KTS.
MONDAY...VFR. WINDS S-SW 10-20 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPC/RAH
Hazardous weather outlook, Jul 13, 1:36 PM CST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
236 PM CDT FRI JUL 13 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
141300-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
236 PM CDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING ALONG AND
EAST OF A LINE FROM REDWOOD FALLS TO LITTLE FALLS. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... A FEW SEVERE STORMS ARE
POSSIBLE. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL AROUND ONE
INCH IN DIAMETER... ALONG WITH LOCALIZED WIND GUSTS NEAR 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE EAST OF INTERSTATE 35 ON SATURDAY...
BUT SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS ARE POSSIBLE AGAIN
ON TUESDAY AND THURSDAY... ALTHOUGH IT IS TOO EARLY TO DETERMINE THE
LIKELIHOOD OF SEVERE WEATHER.

HOT AND HUMID CONDITIONS ARE EXPECTED ON MONDAY... WITH HEAT
INDICES IN EXCESS OF 100 DEGREES POSSIBLE DURING THE AFTERNOON AND
EARLY EVENING. CONTINUE TO MONITOR LATER FORECASTS FOR UPDATES ON
THIS POTENTIAL FOR EXCESSIVE HEAT ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

RAH

In the hours before

Special weather statement, Jul 13, 5:22 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
622 PM CDT FRI JUL 13 2012

MNZ085-132345-
STEELE-
622 PM CDT FRI JUL 13 2012

...THUNDERSTORMS MOVING OVER NORTHERN STEELE COUNTY THROUGH
645 PM CDT...

AT 621 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTHWEST OF OWATONNA...OR 4 MILES SOUTH OF
MEDFORD. THIS STORM WAS MOVING EAST AT 20 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CLINTON FALLS.
  OWATONNA.
  MERTON.
  MOLAND.

LAT...LON 4404 9338 4420 9336 4420 9304 4419 9304
      4407 9303 4400 9304
TIME...MOT...LOC 2322Z 276DEG 19KT 4412 9324
Special weather statement, Jul 13, 5:33 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
633 PM CDT FRI JUL 13 2012

MNZ091-092-140015-
FARIBAULT-MARTIN-
633 PM CDT FRI JUL 13 2012

...THUNDERSTORMS MOVING OVER SOUTHWEST FARIBAULT AND SOUTHEAST
MARTI COUNTIES THROUGH 715 PM CDT...

AT 630 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES SOUTHWEST OF BLUE EARTH...OR 10 MILES NORTHWEST
OF ELMORE. THIS STORM WAS MOVING EAST AT 15 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  EAST CHAIN.
  ELMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4364 9438 4361 9404 4349 9405 4349 9438
      4350 9439
TIME...MOT...LOC 2333Z 273DEG 11KT 4357 9426
Special weather statement, Jul 13, 5:45 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
645 PM CDT FRI JUL 13 2012

MNZ092-093-140030-
FARIBAULT-FREEBORN-
645 PM CDT FRI JUL 13 2012

...THUNDERSTORMS MOVING OVER NORTHEAST FARIBAULT AND NORTHWEST
FREEBOR COUNTIES THROUGH 730 PM CDT...

AT 639 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR WELLS. THIS STORM WAS MOVING EAST AT 15 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WELLS.
  BARODA.
  FREEBORN.
  HARTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4369 9383 4385 9381 4385 9342 4366 9347
TIME...MOT...LOC 2345Z 275DEG 13KT 4377 9369
Local storm report, Jul 13, 5:54 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
654 PM CDT FRI JUL 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             ST MICHAEL              45.21N 93.66W
07/13/2012  M0.75 INCH       WRIGHT             MN   TRAINED SPOTTER

0408 PM     HAIL             2 SE BUTTERFIELD        43.93N 94.76W
07/13/2012  M0.75 INCH       WATONWAN           MN   TRAINED SPOTTER

0420 PM     TSTM WND DMG     1 N ROGERS              45.20N 93.55W
07/13/2012                   HENNEPIN           MN   LAW ENFORCEMENT

            POWER LINES DOWN

0421 PM     HAIL             SILVER LAKE             44.90N 94.20W
07/13/2012  E1.50 INCH       MCLEOD             MN   LAW ENFORCEMENT

            OFFICER IN SILVER LAKE REPORTED QUATER TO PING PONG BALL
            SIZED HAIL.

0429 PM     HAIL             ROGERS                  45.19N 93.55W
07/13/2012  M0.75 INCH       HENNEPIN           MN   LAW ENFORCEMENT

0442 PM     HAIL             MEDINA                  45.03N 93.60W
07/13/2012  M0.88 INCH       HENNEPIN           MN   EMERGENCY MNGR

0500 PM     TSTM WND GST     2 ESE THE LAKE MINNETON 44.92N 93.41W
07/13/2012  E50.00 MPH       HENNEPIN           MN   TRAINED SPOTTER

0510 PM     HAIL             EDEN PRAIRIE            44.86N 93.48W
07/13/2012  M0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

0516 PM     HAIL             2 NE EDEN PRAIRIE       44.86N 93.43W
07/13/2012  E0.50 INCH       HENNEPIN           MN   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL REPORTED NEAR HWY 5/212 AND I-494.

0523 PM     HAIL             ST LOUIS PARK           44.95N 93.36W
07/13/2012  M0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

            NEAR METHODIST HOSPITAL AND EXCELSIOR BLVD.

0530 PM     HAIL             MINNEAPOLIS             44.96N 93.27W
07/13/2012  M0.75 INCH       HENNEPIN           MN   OFFICIAL NWS OBS

            NEAR MSP AIRPORT

0530 PM     HAIL             6 SE MINNEAPOLIS        44.91N 93.18W
07/13/2012  E0.50 INCH       RAMSEY             MN   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL REPORTED IN HIGHLAND PARK AREA OF
            SAINT PAUL.

0533 PM     HAIL             3 WNW MENDOTA           44.90N 93.22W
07/13/2012  M1.50 INCH       HENNEPIN           MN   TRAINED SPOTTER

0538 PM     HAIL             6 WNW FARIBAULT         44.34N 93.39W
07/13/2012  M0.88 INCH       RICE               MN   LAW ENFORCEMENT

0549 PM     HAIL             4 WNW FARIBAULT         44.33N 93.35W
07/13/2012  M1.00 INCH       RICE               MN   LAW ENFORCEMENT

0551 PM     TSTM WND DMG     FRIDLEY                 45.08N 93.26W
07/13/2012                   ANOKA              MN   AMATEUR RADIO

            SIX INCH LIMBS ONTO POWER LINE. ELECTRIC SERVICE OUT.

0600 PM     HAIL             LAKEVILLE               44.68N 93.24W
07/13/2012  M0.75 INCH       DAKOTA             MN   TRAINED SPOTTER

&&

CARLYON
Special weather statement, Jul 13, 6:12 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
712 PM CDT FRI JUL 13 2012

MNZ092-140100-
FARIBAULT-
712 PM CDT FRI JUL 13 2012

...THUNDERSTORMS MOVING OVER SOUTHERN FARIBAULT COUNTY THROUGH
800 PM CDT...

AT 711 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF ELMORE. THIS STORM WAS MOVING EAST AT
15 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ELMORE.
  FROST.

LAT...LON 4365 9420 4366 9381 4349 9382 4349 9419
      4350 9419
TIME...MOT...LOC 0012Z 271DEG 12KT 4357 9407
Special weather statement, Jul 13, 6:16 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
716 PM CDT FRI JUL 13 2012

MNZ084-085-140100-
STEELE-WASECA-
716 PM CDT FRI JUL 13 2012

...THUNDERSTORMS MOVING OVER SOUTHERN STEELE AND SOUTHEAST WASECA
COUNTIES THROUGH 800 PM CDT...

AT 711 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTH OF NEW RICHLAND. THIS STORM WAS MOVING
EAST AT 25 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ELLENDALE.
  STEELE CENTER.
  BIXBY.

LAT...LON 4390 9352 4406 9348 4402 9303 4385 9307
      4385 9324
TIME...MOT...LOC 0016Z 285DEG 21KT 4398 9340

The radar

The Minneapolis radar (KMPX), 65 km away, was scanning. The volume nearest the first event began at 00:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pierce

When
July 13, 6:32 PM CST
Where
Pierce County, 5.43 mi W of River Falls
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
44.860, -92.740

Several large tree limbs were snapped off west of River Falls.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2012Every state in 2012This day in weather historyWarnings in Wisconsin, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382951.